MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36MM ID E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty on (b)(6) 2018 with an accolade ii femur, hi offset, and a 36 mm +5 v40 head since i was able to review the operation report.In the body of the operation, it does not mention an lfit head.In the operating room documentation, it does document a 36 mm, plus for millimeter lfit femoral head.I cannot confirm that revision was performed since i have no documentation such as office notes, operation notes or post revision x-rays.I cannot confirm any elevated levels of metal ions as no records are supplied.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause failure of a primary cementless total hip arthroplasty with an accolade stem and a cobalt chrome lfit head, approximately three years after implantation or multifactorial including surgical technique, especially in the choice of implants, preparation of the femoral head and trunnion, and insertion technique for the femoral head on the trunnion.Patient factors can contribute including lifestyle, activity level, bmi, as well as implant factors." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to due to dislocation.Intraoperatively, "corrosion" at the stem-head interface was reported.Elevated metal ion levels was also reported.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty on (b)(6) 2018 with an accolade ii femur, hi offset, and a 36 mm +5 v40 head since i was able to review the operation report.In the body of the operation, it does not mention an lfit head.In the operating room documentation, it does document a 36 mm, plus for millimeter lfit femoral head.I cannot confirm that revision was performed since i have no documentation such as office notes, operation notes or post revision x-rays.I cannot confirm any elevated levels of metal ions as no records are supplied.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause failure of a primary cementless total hip arthroplasty with an accolade stem and a cobalt chrome lfit head, approximately three years after implantation or multifactorial including surgical technique, especially in the choice of implants, preparation of the femoral head and trunnion, and insertion technique for the femoral head on the trunnion.Patient factors can contribute including lifestyle, activity level, bmi, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her left hip on or about on (b)(6) 2018 and was revised on (b)(6) 2021.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update per additional information received: the patient had a dislocation of the left hip on (b)(6) 2021 and revision surgery was performed on (b)(6) 2021.Intraoperatively, "corrosion" was found at the metal trunnion.It is not reported what other devices besides the metal head were revised.

Brand Name
TRIDENT 0 DEG X3 INSERT 36MM ID E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20558654
Report Number0002249697-2024-01484
Device Sequence Number8980051
Product Code LPH
UDI-Device Identifier07613327039542
UDI-Public07613327039542
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number623-00-36E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexFemale